Alert archive / Missouri / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 73, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at May 13, 2004, 4:35 AM CDT for Camden County, Missouri. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 13, 2004, 4:35 AM CDT (09:35 UTC)
- Expired
- May 13, 2004, 5:30 AM CDT
- In force
- 55 min
- Issued by
- NWS Springfield, MO
- Area
- Counties, with a storm outline in the text
County Camden County, MO
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 9.6 hours before the alert went out and 258 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2232 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 863 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 55 m²/s²
- 0-3 km storm-relative helicity
- 74 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 2.8
The text
As transmitted, in the capitals the NWS used until 2016.
369 WUUS53 KSGF 130935 SVRSGF MOC029-131030- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 435 AM CDT THU MAY 13 2004 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CAMDEN COUNTY IN CENTRAL MISSOURI. * UNTIL 530 AM CDT. * AT 431 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM WAS LOCATED 14 MILES NORTHWEST OF MACKS CREEK...OR ABOUT 22 MILES WEST OF CAMDENTON...AND MOVING EAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE... NEAR VILLAGE OF FOUR SEASONS BY 515 AM CDT. THE TOWNS OF CLIMAX SPRINGS...BARNUMTON...PURVIS...HURRICANE DECK... SUNRISE BEACH AND GREEN BAY TERRACE ARE ALSO IN THE PATH OF THIS SEVERE THUNDERSTORM. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 3824 9305 3794 9307 3800 9263 3821 9268 $$ IZZI
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 13, 3:26 AM CDT, 1 hour 9 minutes earlier.
Area forecast discussion, May 13, 3:26 AM CDT, 1 hour 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 326 AM CDT THU MAY 13 2004 .DISCUSSION... MAIN CONCERNS ARE THE EVOLUTION AND TIMING OF CONVECTION THROUGH FRIDAY. LEADING EDGE OF AN MCS HAS MOVED INTO THE WESTERN PORTION OF THE FORECAST AREA. ISOLATED STORMS STRONG ENOUGH TO BE PRODUCING MARGINALLY SEVERE HAIL OVER WEST CENTRAL MO. LARGE CONVECTIVE COLD POOL HAS DEVELOPED OVER EAST CENTRAL AND NORTHEAST KS AND IS DRIVING THE LEADING EDGE OF THE CONVECTION SOUTHEAST. 50KT 850 JET IS FEEDING INTO THE SOUTHWEST...SOUTH...AND SOUTHEAST FLANKS OF THE THE CONVECTIVE COMPLEX. WITH FAIRLY WEAK MIDLEVEL FLOW (500 MB FLOW ABOUT 30 KTS)...BUT STRONG STRONG MIDLEVEL LAPSE RATES/MU CAPES OF 3000 J/KG OVER MY WESTERN COUNTIES...THE MAIN SHORT TERM STORM THREAT WILL BE LARGE HAIL. STORMS SHOULD CONTINUE TO MOVE INTO MORE STABLE AIR AS THEY PRESS SOUTHEAST THIS MORNING. CLOUD DEBRIS AND OUTFLOW BOUNDARIES WILL PLAY HAVOC WITH MESOSCALE ENVIRONMENT FOR MUCH OF THE DAY...BUT WITH FRONT REMAINING WEST OF THE AREA...AND AT LEAST SOME CLEARING...EXPECT WE WILL SEE ANOTHER ROUND OF THUNDERSTORMS DEVELOP OVER WEST CENTRAL MO AND SOUTHEAST KS THIS AFTERNOON. BEST CHANCES FOR SEVERE WEATHER WILL BE OVER THE NORTHWEST HALF OF THE CWA THROUGH THIS EVENING...BUT DEGREE OF SEVERE THREAT WILL BE HIGHLY CONDITIONAL ON THE AMOUNT OF INSTABILITY/SFC HEATING THAT OCCURS. NEW ETA PROGS NOT NEARLY AS BULLISH WITH WITH INSTABILITY WITH EXTENSIVE DEEP MOISTURE. FLOOD WATCH? SINCE WE HAVE NOT HAD MUCH IN THE WAY OF RAIN OVER THE PAST SEVERAL DAYS AND HAVE TIME TO RECOVER FROM THE LAST HEAVY RAIN EVENT...WILL HOLD OFF ON A FLOOD WATCH RIGHT NOW. BEST CHANCES FOR HEAVIER RAIN WILL OCCUR TONIGHT FROM EXTREME SW MO INTO OK WHERE BETTER LOW LEVEL MOISTURE CONVERGENCE AND LIFT UNDERNEATH RIGHT ENTRANCE REGION OF 300 MB JET OCCURS. DAYSHIFT CAN ALSO TAKE A LOOK AT 12Z DATA RE-EXAMINE THE NEED FOR ANY HYDRO RELATED WATCHES. DROPPED TEMPERATURES ON FRI WITH COLD PUSH...ABUNDANT LOW CLOUDS...AND EXITING RAIN SHIELD. NEW ETA A BIT SLOWER TO SHUNT THE DEEPER MOISTURE/SHOWERS EAST DURING THE DAY FRI. REST OF EXTENDED LOOKS OKAY. && .AVIATION... SOME STRATUS HAS MOVED NORTHWARD AHEAD OF THE COMPLEX OF THUNDERSTORMS...HOWEVER CONDITIONS REMAINING VFR. WOULD EXPECT CEILINGS TO QUICKLY LOWER AS THUNDERSTORMS CONTINUE TO SPREAD EAST INTO THE MO OZARKS THIS MORNING. CEILINGS WILL GRADUALLY IMPROVE FOR THE AFTERNOON. ANOTHER ROUND OF THUNDERSTORMS AND LOWER CEILINGS WILL BE LIKELY TONIGHT AS A COLD FRONT MOVES SLOWLY INTO THE AREA. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. DSA
Hazardous weather outlook, May 12, 5:51 PM CDT, 10 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 551 PM CDT WED MAY 12 2004 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-131100- BARRY-BARTON-BENTON-BOURBON-CAMDEN-CEDAR-CHEROKEE-CHRISTIAN-CRAWFORD- DADE-DALLAS-DENT-DOUGLAS-GREENE-HICKORY-HOWELL-JASPER-LACLEDE- LAWRENCE-MARIES-MCDONALD-MILLER-MORGAN-NEWTON-OREGON-OZARK-PHELPS- POLK-PULASKI-SHANNON-ST. CLAIR-STONE-TANEY-TEXAS-VERNON-WEBSTER- WRIGHT- INCLUDING THE CITIES OF...AVA...BOLIVAR...BRANSON...CAMDENTON... FORT LEONARD WOOD...FORT SCOTT...HOUSTON...JOPLIN...LEBANON... MONETT...MOUNT VERNON...NEOSHO...NEVADA...OSAGE BEACH...OZARK... PITTSBURG...ROLLA...SPRINGFIELD...STOCKTON AND WEST PLAINS. 551 PM CDT WED MAY 12 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TONIGHT. WEATHER HAZARDS EXPECTED: THUNDERSTORMS...ISOLATED SEVERE STORMS POSSIBLE WITH DAMAGING WINDS AND LARGE HAIL. AREAS AFFECTED AND TIMING: PRIMARILY NORTHWEST OF AN OSAGE BEACH TO JOPLIN LINE. DISCUSSION: LATE TONIGHT...ONE OR MORE COMPLEXES OF STRONG TO SEVERE THUNDERSTORMS IS EXPECTED TO DEVELOP ALONG A SLOW MOVING COLD FRONT OVER THE CENTRAL PLAINS. THE REMNANTS OF THIS ACTIVITY MAY REACH FAR WESTERN MISSOURI AND EXTREME SOUTHEAST KANSAS BEFORE SUNRISE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. A WARM AND HUMID AIRMASS WILL ALREADY BE IN PLACE ACROSS THE REGION THURSDAY AS A COLD FRONT ADVANCES ACROSS THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. THUNDERSTORMS ARE EXPECTED TO REDEVELOP ALONG AND AHEAD OF THIS FRONT DURING THE DAY. THE THREAT FOR SEVERE WEATHER WILL DEPEND ON HOW MUCH SUNSHINE OCCURS IN THE WAKE OF ANY SHOWERS AND THUNDERSTORMS LEFTOVER DURING THE EARLY MORNING. IF SUFFICIENT DAYTIME HEATING CAN OCCUR...THEN SEVERE THUNDERSTORMS PRODUCING DAMAGING WINDS AND LARGE HAIL WILL BE POSSIBLE...ESPECIALLY ACROSS SOUTHEAST KANSAS AND SOUTHWEST MISSOURI. THUNDERSTORMS WILL CONTINUE INTO THURSDAY NIGHT AND EARLY FRIDAY... WITH HEAVY RAINFALL AND CLOUD TO GROUND LIGHTNING BECOMING THE MAIN THREATS. AT THIS POINT WIDESPREAD FLOODING IS NOT EXPECTED. THE THREAT FOR THUNDERSTORMS WILL RETURN TO THE AREA BY TUESDAY AS ANOTHER STORM SYSTEM AFFECTS THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED AFTER MIDNIGHT NORTHWEST OF AN OSAGE BEACH TO JOPLIN LINE. BROWNING
In the hours before
Local storm report, May 13, 3:46 AM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
0346 AM CDT THU MAY 13 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0250 AM HAIL APPLETON CITY 38.20N 94.03W
05/13/2004 0.75 INCH ST.CLAIR MO LAW ENFORCEMENT
0340 AM HAIL CAPLINGER MILLS 37.80N 93.82W
05/13/2004 0.75 INCH CEDAR MO LAW ENFORCEMENT
IZZILocal storm report, May 13, 4:05 AM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
0405 AM CDT THU MAY 13 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0400 AM HAIL COLLINS 37.88N 93.63W
05/13/2004 0.75 INCH ST.CLAIR MO LAW ENFORCEMENT
IZZIThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 13, 2:11 AM CDT | Severe Thunderstorm Warning | SGF | Vernon | 64 min |
| May 13, 3:13 AM CDT | Severe Thunderstorm Warning | SGF | St. Clair | 62 min |
| May 13, 4:16 AM CDT | Severe Thunderstorm Warning | SGF | Morgan | 74 min |
| May 13, 1:54 PM CDT | Severe Thunderstorm Warning | SGF | Stone | 36 min |
| May 13, 2:12 PM CDT | Severe Thunderstorm Warning | SGF | Barry | 33 min |
| May 13, 2:21 PM CDT | Severe Thunderstorm Warning | SGF | Taney | 39 min |
| May 13, 2:42 PM CDT | Flash Flood Warning | SGF | Barry, McDonald, Stone | 6 hr |
| May 13, 3:05 PM CDT | Severe Thunderstorm Warning | SGF | Howell, Texas | 55 min |
| May 13, 3:09 PM CDT | Flash Flood Warning | SGF | Newton | 6 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.